Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 4, 2016Talbot County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2016, 2:35 PM EDT for Talbot County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 2:35 PM EDT (18:35 UTC)
Expired
Aug 4, 2016, 3:00 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Talbot County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS82 KFFC 041835
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT THU AUG 4 2016
 
GAZ067-069-078-079-041900-
HARRIS GA-TALBOT GA-UPSON GA-MERIWETHER GA-
235 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...NORTHERN
TALBOT...WESTERN UPSON AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 300
PM EDT...

AT 234 PM EDT...A STRONG THUNDERSTORM WAS OVER MANCHESTER...OR 12
MILES NORTH OF TALBOTTON...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...MANCHESTER...WOODBURY...WAVERLY HALL...WARM SPRINGS...
WOODLAND...PRATTSBURG...RALEIGH...PLEASANT HILL...HARRIS CITY...
BAUGHVILLE...OLIVE BRANCH...PO BIDDY CROSSROADS...BIG LAZER CREEK
WMA... FLINT HILL AND SPREWELL BLUFF STATE PARK.

LAT...LON 3303 8454 3302 8453 3301 8454 3300 8453
      3299 8453 3298 8452 3297 8452 3298 8450
      3273 8432 3272 8434 3271 8434 3263 8473
      3300 8476
TIME...MOT...LOC 1834Z 336DEG 16KT 3285 8460 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:28 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 4, 1:28 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
128 PM EDT THU AUG 4 2016

.PREV DISCUSSION... /Issued 958 AM EDT THU AUG 4 2016/

UPDATE...
No major changes needed to the ongoing forecast for now. There are
some differences within the hi-res models for convective
development this afternoon/evening but there are also some common
trends. Most of the activity should remain sct for much of the
day. The greatest concentration of precip should be across the SE,
in the vicinity of an old frontal boundary.

PREV DISCUSSION... /Issued 735 AM EDT THU AUG 4 2016/

SHORT TERM /Today through Friday/...

Persistent convection across the far northeast overnight in upslope
low-level flow. This area remains isolated and has shown a general
decrease in coverage and intensity over the past few hours. Forecast
area remains under north/northwest upper flow through the period.
Short wave moves into the Ohio Valley today and medium range models
turn this feature south tonight through Friday. The wave is show to
weaken some as it turns south but should keep rain chances fairly
good across the forecast area through the period. Some potential for
isolated localized heavy rain across the northeast mountains today
where east to southeast low-level flow is enhanced by upslope and
Precipitable Water is expected to remain fairly high. Instability is
not too impressive...even during the afternoon heating peak so
widespread severe potential remains low.

20

LONG TERM /Friday Night through Wednesday/...

Models continue to indicate that Saturday will largely be a day
between major weather systems with deep layer moisture confined to
the north and south of the area. Precipitable water values for the
Atlanta metro will only be on the order of 1.3 to 1.4 inches which
is quite less than the past few days. Still enough over the
extreme se portion of the area to warrant likely pops but
elsewhere including aforementioned metro...will only go low end
chance.

Frontal boundary settles over the area on Sunday and instead of
between weather systems...we will have the squeeze play upon us
with moisture converging over most of the area. PW values increase
to just over 2 inches and with some upper impulses possible across
the northern tier...have gone with high end chance pops.

A chunk of the enhanced moisture that has been over the Carolinas
moves into the area for Monday and marches west to affect west
central GA on Tues. Although mid levels remain relatively warm at
-4C to -5C...plenty of low level CAPE around to allow for high end
chance to low end likely coverage.

This disturbed pattern continues right into Wed and if this
pattern were in the short term I would probably go likely for the
values I am seeing but this fat out will stick to high end chance
for now.

Deese

&&

.AVIATION...
18Z Update...
Scattered showers and thunderstorms will persist into the evening
hours. With the atmos remaining so moist and a little unstable
into the overnight hours...isolated showers will continue possible
overnight. However, since coverage will be sparse, will not
mention in the TAF for now. Tomorrow should be very similar to
today, possibly with a bit more coverage with a little better upper
level support. Winds should remain east into mid morning
Friday...and then may try to go on the west side tomorrow
afternoon. However, speeds will remain pretty light and should
average less than 7kt.

//ATL Confidence...18Z Update...
Med confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  73  90  72 /  50  50  50  30
Atlanta         90  75  90  74 /  50  50  50  30
Blairsville     87  70  85  67 /  50  50  50  30
Cartersville    93  72  91  72 /  50  50  40  30
Columbus        93  75  94  75 /  40  40  50  20
Gainesville     88  74  87  72 /  50  50  50  30
Macon           92  73  93  74 /  50  50  60  20
Rome            93  72  92  72 /  50  50  40  30
Peachtree City  91  71  90  71 /  50  50  50  30
Vidalia         92  75  90  74 /  60  50  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 4, 5:10 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT THU AUG 4 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 AM EDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW STRONG STORMS ARE POSSIBLE TOWARD THE PEAK OF DAYTIME
HEATING AND INTO THE EARLY EVENING HOURS. GUSTY WINDS UP TO 50
MPH AND FREQUENT LIGHTNING CAN BE EXPECTED WITH ANY STRONG
STORMS.

OF MORE CONCERN TODAY IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
AND MINOR FLOODING CONCERNS. THIS WOULD PRIMARILY BE OVER
NORTHEAST GEORGIA WHERE ABUNDANT MOISTURE AND SLOW MOVEMENTS OF
STORMS WILL LEAD TO ISOLATED HIGH RAINFALL TOTALS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 4, 1:52 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT THU AUG 4 2016

GAZ068>070-041830-
UPSON GA-PIKE GA-LAMAR GA-
152 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UPSON...SOUTHERN PIKE
AND SOUTHWESTERN LAMAR COUNTIES UNTIL 230 PM EDT...

AT 151 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEANSVILLE...OR NEAR
ZEBULON. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...ZEBULON...MEANSVILLE...THE ROCK...HANNAHS MILL...LIFSEY
SPRINGS...ATWATER AND PIEDMONT.

LAT...LON 3315 8435 3300 8415 3288 8436 3306 8449
TIME...MOT...LOC 1751Z 324DEG 4KT 3304 8436
Special weather statement, Aug 4, 2:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT THU AUG 4 2016

GAZ067-069-078-079-041900-
HARRIS GA-TALBOT GA-UPSON GA-MERIWETHER GA-
235 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...NORTHERN
TALBOT...WESTERN UPSON AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 300
PM EDT...

AT 234 PM EDT...A STRONG THUNDERSTORM WAS OVER MANCHESTER...OR 12
MILES NORTH OF TALBOTTON...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...MANCHESTER...WOODBURY...WAVERLY HALL...WARM SPRINGS...
WOODLAND...PRATTSBURG...RALEIGH...PLEASANT HILL...HARRIS CITY...
BAUGHVILLE...OLIVE BRANCH...PO BIDDY CROSSROADS...BIG LAZER CREEK
WMA... FLINT HILL AND SPREWELL BLUFF STATE PARK.

LAT...LON 3303 8454 3302 8453 3301 8454 3300 8453
      3299 8453 3298 8452 3297 8452 3298 8450
      3273 8432 3272 8434 3271 8434 3263 8473
      3300 8476
TIME...MOT...LOC 1834Z 336DEG 16KT 3285 8460
Special weather statement, Aug 4, 2:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT THU AUG 4 2016

GAZ002-004-005-011-012-019-041900-
MURRAY GA-GORDON GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
235 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MURRAY...GORDON...
SOUTHERN WHITFIELD...CHATTOOGA...SOUTHEASTERN WALKER AND NORTHEASTERN
FLOYD COUNTIES UNTIL 300 PM EDT...

AT 235 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DALTON TO NEAR SUMMERVILLE...AND MOVING SOUTHEAST
AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CALHOUN...SUMMERVILLE...TRION...RESACA...PLAINVILLE..
.
SHANNON...RANGER...EVERETT SPRINGS...CLOUDLAND...NORTH GEORGIA SPEEDWAY...
SUTTLES MILL...ARMUCHEE...BERRYTON...NICKELSVILLE...JAMES H. FLOYD STATE
PARK...PINSON...SONORAVILLE AND AUDUBON.

LAT...LON 3478 8499 3464 8465 3453 8465 3440 8490
      3440 8495 3438 8496 3439 8497 3440 8497
      3438 8498 3439 8500 3435 8501 3427 8514
      3452 8551
TIME...MOT...LOC 1835Z 302DEG 12KT 3470 8500 3450 8538

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:12 PM EDTSpecial Weather StatementFFCWhite33 min
Aug 3, 11:18 PM EDTSpecial Weather StatementFFCHall27 min
Aug 4, 6:06 AM EDTSpecial Weather StatementFFCForsyth24 min
Aug 4, 7:02 AM EDTSpecial Weather StatementFFCForsyth43 min
Aug 4, 1:52 PM EDTSpecial Weather StatementFFCPike38 min
Aug 4, 3:09 PM EDTSpecial Weather StatementFFCGordon36 min
Aug 4, 3:11 PM EDTSpecial Weather StatementFFCTroup34 min
Aug 4, 3:55 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Gilmer, Gordon, Pickens35 min
Aug 4, 4:20 PM EDTSpecial Weather StatementFFCPaulding25 min
Aug 4, 5:23 PM EDTSpecial Weather StatementFFCJohnson37 min
Aug 4, 6:12 PM EDTSpecial Weather StatementFFCHaralson33 min
Aug 4, 6:42 PM EDTSpecial Weather StatementFFCFulton33 min
Aug 4, 7:17 PM EDTSpecial Weather StatementFFCDeKalb28 min
Aug 4, 7:23 PM EDTSpecial Weather StatementFFCCarroll37 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.